MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Model Number CAT8XTORQ115KIT-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary arteries using an indigo system aspiration catheter 8 (cat8), penumbra engine (engine), penumbra engine canister (canister), non-penumbra adapter.It was reported that the patient had a pulmonary embolism with significant right ventricular strain.During the procedure, while aspirating in the right pulmonary artery using the cat8, the physician noticed that the cat8 was aspirating a lot of air with minimal blood.The system was then checked for air leaks.The adapter was tightened, the lid on the canister was tightened, and the canister was properly seated on the engine.The placement of the cat8 was not occlusive, and blood was visualized to be leaking out from the junction between the hub of the cat8 and the cat8 itself.Subsequently, a tegaderm was placed over the area of the leak, and the physician continued aspiration using the cat8 until a staff member came into the room with another cat8.The procedure was completed using another cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the cat8 was fractured distal to the hub.Conclusions: evaluation of the returned cat8 revealed a fracture near the hub.If the device is forcefully manipulated at extreme angles during use, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10286467
Report Number3005168196-2020-00948
Device Sequence Number689629
Product Code DXE
UDI-Device Identifier00815948020450
UDI-Public00815948020450
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2022
Device Model NumberCAT8XTORQ115KIT-A
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberH10090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Date Report Sent to FDA01/01/2005